Indiana, 2011Heavy Rain in Indiana, April 4, 2011
April 4, 2011 · NWS ILN · 1 event in 1 county or zone
Heavy rain caused some minor flooding on roadways.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rain caused some minor flooding on roadways.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 4, 11:55 AM EST, 3 minutes earlier.
Area forecast discussion, Apr 4, 11:55 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1255 PM EDT MON APR 4 2011
.SYNOPSIS...
LOW PRESSURE WILL CROSS NORTHEAST THROUGH THE GREAT LAKES REGION
TODAY. A TRAILING COLD FRONT WILL MOVE SOUTHEAST THROUGH THE OHIO
VALLEY AT THE SAME TIME. HIGH PRESSURE WILL BUILD OVER THE MIDWEST
EARLY ON TUESDAY AND USHER IN DRIER AIR TO THE OHIO VALLEY
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE WEATHER FORECAST WILL BE COMPLEX THROUGH THE REMAINDER OF THE DAY.
A DYNAMIC UPR LVL TROF WILL PUSH TOWARD THE LOWER GREAT LAKES AND
OHIO VALLEY THIS AFTERNOON. ATTENDANT SFC COLD FRONT WILL MOVE
FROM NW TO SE ACRS THE FORECAST AREA. MODELS CONTINUE TO INDICATE
SUBSTANTIAL LOW LEVEL FORCING AHEAD OF THE FRONT. INSTABILITY
SHOULD BE SUFFICIENT FOR CONTINUED THUNDERSTORM DEVELOPMENT AHEAD
OF THE FRONT. PER COORDINATION WITH SPC...IT APPEARS THAT THE BEST
INSTABILITY AND CHANCE FOR SVR STORMS FOR THE REMAINDER OF THE DAY
WILL BE ALONG AND SOUTH OF THE OHIO RIVER...OR FROM THE CINCINNATI
METRO TO PORTSMOUTH AND POINTS SOUTH THEREOF. WITH A VERY STRONG
WIND FIELD IN PLACE...DAMAGING WINDS WILL STILL BE A THREAT...ALTHOUGH
SOME ISOLATED LARGE HAIL CAN'T BE RULED OUT. HAVE HIGHS RANGING
FROM THE LOWER 60S NORTHWEST TO THE LOWER 70S SOUTHEAST...WITH
SOME FALLING TEMPERATURES EXPECTED ACRS THE NORTHWEST THIS
AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
STORMS WILL DIE OUT QUICKLY THIS EVENING IN THE POST FRONTAL
ENVIRONMENT...DYING OUT ENTIRELY WITH THE PASSAGE OF THE H5
TROUGH. COLDER AIR WILL ADVECT IN ON UNIFORM NORTHWEST FLOW AS
HIGH PRESSURE BUILDS IN THE MIDWEST. SOUTHERLY FLOW WILL RETURN TO
THE REGION LATE TUESDAY...BUT NIGHTTIME LOWS WILL REMAIN COOL AS
THE SURFACE SHOULD DECOUPLE AND ANY WINDS WON'T BE ABLE TO MAKE A
SURFACE APPEARANCE UNTIL THE MIX DURING THE DAYTIME HEATING ON
WEDNESDAY. DID NOT MAKE ANY SIGNIFICANT CHANGES TO MAX/MIN TEMPS
THROUGH THE PERIOD AFTER TODAY.
MODELS ARE POINTING AT THE POSSIBILITY OF A NARROW BAND OF SHOWERS
BEING SQUEEZED OUT NORTH OF THE I-70 CORRIDOR IN OHIO AND INDIANA
ON WEDNESDAY. THIS REMAINS TO BE SEEN BUT SOME LOW CHANCE POPS
WERE WARRANTED AS THE WARM ADVECTION OVER THE REGION SHOULD BRING
IN ANOTHER ROUND OF MOISTURE...COINCIDING WITH A SURFACE LOW
DROPPING SOUTH AND STALLING IN THE SOUTHERN GREAT LAKES/NORTHERN
OHIO VALLEY REGION.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
ACTIVE WEATHER PATTERN LOOKS TO DEVELOP LATE NEXT WEEK INTO NEXT
WEEKEND. A MEAN TROF DEVELOPS OVER THE WEST WITH UPSTREAM RIDGING
OVER THE OHIO VALLEY. INITIAL SFC WAVE TO LIFT OUT FROM THE CNTRL
PLAINS INTO THE GREAT LAKES THU/THU NIGHT. THE AFOREMENTIONED
FRONTAL BOUNDARY TO LIFT NORTH AS A WARM FRONT. AHD OF THIS
FEATURE WL MENTION CHC POPS LATE THU AFTN/THU NIGHT WITH THE BEST
CHC ACROSS THE NW.
THE REGION IS IN THE WARM SECTOR ON FRIDAY WITH THE WEAKENING SFC
WAVE TRACKING THRU THE SRN GREAT LAKES. WL CONTINUE CHC POPS ACRS
THE ENTIRE AREA.
FRONTAL BOUNDARY TO LAY OUT ACROSS THE RGN NEXT SAT BUT UPPER SUPPORT
IS LACKING. WL CONT LOW CHC POPS WITH THE BETTER THREAT APPEARING TO
BE LATE SUNDAY INTO MONDAY WHEN A MORE SIGNIFICANT WAVE IS EXPECTED
TO EJECT NE OUT FROM THE PLAINS.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
BAND OF SHWRS AND TSTMS DEVELOPING AHEAD OF COLD FRONT AND IS
PUSHING ENE ACRS IN. THIS ACTIVITY SHOULD MOVE INTO KDAY LATE
THIS MORNING AND KCVG AROUND NOON AND THEN CONTINUES ACRS THE FA.
AHEAD OF THE PCPN WINDS WILL BE OUT OF THE S AND SW AT 15 TO 20
GUSTING TO 35KT. GUSTS COULD BE AS HIGH AS 45 KT IN THE TSTMS.
BEHIND THE TSTMS LARGE PATCHES OF RAIN WILL GRADUALLY LOWER
CEILINGS TO MVFR. WINDS WILL LIGHTEN UP AND MOSTLY BE SW AT 10.
AS THE FRONT MOVES THRU THIS AFTERNOON WINDS WILL VEER TO THE WNW
AND INCRS TO 15 TO 20 WITH GUSTS TO 25 KT. RAIN PATTERN WILL
BECOME MORE OF A SHOWERY PATTERN. LATER TONIGHT THE SHOWERS ARE
EXPECTED TO END AND CEILINGS WILL BECOME IFR.
OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE IN TSTMS ON
FRIDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.
&&
SYNOPSIS...FRANKS/HICKMAN
NEAR TERM...HICKMAN
SHORT TERM...FRANKS
LONG TERM...AR
AVIATION...
Hazardous weather outlook, Apr 4, 10:57 AM EST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1157 AM EDT MON APR 4 2011
KYZ089-090-094>100-OHZ055-056-064-065-073-074-081-082-088-051600-
CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
FRANKLIN OH-LICKING-PICKAWAY-FAIRFIELD-ROSS-HOCKING-ADAMS-PIKE-
SCIOTO-
1157 AM EDT MON APR 4 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO AND SOUTH CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
A STRONG COLD FRONT WILL CROSS THE REGION THIS AFTERNOON AND EVENING.
SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING STRAIGHT LINE
WINDS BEING THE MAIN THREAT FROM THESE STORMS. LARGE HAIL AND
ISOLATED TORNADOS CANNOT BE RULED OUT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
INZ050-058-059-066-073>075-080-KYZ091>093-OHZ026-034-035-042>046-
051>054-060>063-070>072-077>080-051600-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-BOONE-KENTON-CAMPBELL-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-PREBLE-
MONTGOMERY-GREENE-FAYETTE OH-BUTLER-WARREN-CLINTON-HAMILTON-CLERMONT-
BROWN-HIGHLAND-
1157 AM EDT MON APR 4 2011
...SEVERE THUNDERSTORM WATCH 88 IN EFFECT UNTIL 1 PM EDT THIS
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO
AND WEST CENTRAL OHIO.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
A STRONG COLD FRONT WILL CROSS THE REGION THIS AFTERNOON AND EVENING.
SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH DAMAGING STRAIGHT LINE
WINDS BEING THE MAIN THREAT FROM THESE STORMS. LARGE HAIL AND
ISOLATED TORNADOS CANNOT BE RULED OUT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Apr 4, 8:24 AM EST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
924 AM EDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 AM HAIL DAYTON 39.78N 84.20W
04/04/2011 E0.88 INCH MONTGOMERY OH PUBLIC
&&
MYRONPSpecial weather statement, Apr 4, 8:42 AM EST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
942 AM EDT MON APR 4 2011
OHZ054>056-063>065-074-041445-
FAIRFIELD OH-HOCKING OH-FAYETTE OH-PICKAWAY OH-MADISON OH-FRANKLIN OH-
LICKING OH-
942 AM EDT MON APR 4 2011
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LICKING...FRANKLIN...
SOUTHEASTERN MADISON...PICKAWAY...NORTHERN FAYETTE...NORTHERN HOCKING
AND FAIRFIELD COUNTIES THROUGH 1045 AM EDT...
AT 935 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM JOHNSTOWN TO BEXLEY TO MILLEDGEVILLE...MOVING EAST AT
60 MPH.
WIND GUSTS TO 55 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BLOOMINGBURG...SUMMIT
STATION...REYNOLDSBURG...UTICA...GROVEPORT...BEECHWOOD TRAILS...
PATASKALA...PICKERINGTON...GRANVILLE SOUTH...GRANVILLE...CANAL
WINCHESTER AND SOUTH BLOOMFIELD.
ALSO...JERSEY...MADISON MILLS...OBETZ...BLACKLICK ESTATES...
ALEXANDRIA...BRICE...COMMERCIAL POINT AND LOCKBOURNE ARE NEAR THE
PATH OF THIS LINE OF STRONG THUNDERSTORMS.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3994 8219 3994 8222 3991 8223 3992 8245
3984 8246 3982 8239 3975 8239 3974 8236
3960 8237 3960 8227 3956 8224 3955 8225
3959 8361 3995 8303 4013 8281 4012 8276
4017 8275 4027 8263 4023 8217
BINAUSpecial weather statement, Apr 4, 8:45 AM EST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
945 AM EDT MON APR 4 2011
INZ050-058-059-OHZ042-060-041415-
WAYNE IN-FAYETTE IN-UNION IN-DARKE OH-PREBLE OH-
945 AM EDT MON APR 4 2011
...A STRONG THUNDERSTORM WILL AFFECT PREBLE...SOUTHERN DARKE...
NORTHERN UNION...NORTHERN FAYETTE AND WAYNE COUNTIES THROUGH 1015 AM
EDT...
AT 940 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BENTONVILLE...MOVING EAST AT 50 MPH.
WIND GUSTS TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HAGERSTOWN...
CENTERVILLE...RICHMOND...FOUNTAIN CITY...NEW PARIS...NEW MADISON...
EATON...WEST ALEXANDRIA...LEWISBURG AND ARCANUM.
ALSO...FRANKLIN...EAST GERMANTOWN...WATERLOO...SPRINGERSVILLE...
JACKSONBURG...BROWNSVILLE...PHILOMATH AND ECONOMY ARE NEAR THE PATH
OF THIS STRONG THUNDERSTORM.
LAT...LON 3979 8530 3980 8523 4000 8520 4002 8483
4004 8479 4006 8447 3968 8450 3960 8530
ANLocal storm report, Apr 4, 8:49 AM EST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
949 AM EDT MON APR 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0915 AM HAIL XENIA 39.69N 83.94W
04/04/2011 E0.75 INCH GREENE OH PUBLIC
&&
MYRONPSpecial weather statement, Apr 4, 10:26 AM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1126 AM EDT MON APR 4 2011
INZ050-058-059-066-041630-
WAYNE IN-FAYETTE IN-UNION IN-FRANKLIN IN-
1126 AM EDT MON APR 4 2011
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN FRANKLIN...UNION...
FAYETTE AND SOUTHERN WAYNE COUNTIES THROUGH 1230 PM EDT...
AT 1117 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
SHELBYVILLE INDIANA...MOVING EAST AT 50 MPH.
WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN CAN
BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...CONNERSVILLE...
BROOKVILLE...LIBERTY AND WEST COLLEGE CORNER.
ALSO...HAMBURG...BUENA VISTA...ANDERSONVILLE...GLENWOOD...FALMOUTH...
PEPPERTOWN...LAUREL AND COLUMBIA ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES. WATER WILL
POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3974 8531 3979 8483 3970 8482 3943 8483
3936 8531
BINAUSpecial weather statement, Apr 4, 11:22 AM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1222 PM EDT MON APR 4 2011
INZ050-058-059-066-OHZ042>044-051>054-060>062-070-041715-
WAYNE IN-FAYETTE IN-UNION IN-FRANKLIN IN-BUTLER OH-GREENE OH-CLARK OH-
MADISON OH-MIAMI OH-CHAMPAIGN OH-DARKE OH-SHELBY OH-LOGAN OH-
MONTGOMERY OH-PREBLE OH-
1222 PM EDT MON APR 4 2011
...NEARLY STATIONARY BAND OF RAIN AND THUNDERSTORMS PRODUCING HEAVY
RAIN...SMALL HAIL...AND GUSTY WINDS...
A NEARLY STATIONARY BAND OF RAIN AND THUNDERSTORMS FROM PIQUA OHIO
TO CONNERSVILLE INDIANA WILL CONTINUE TO BRING BOUTS OF HEAVY
RAIN...FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...AND SMALL HAIL
TO THE AREA THROUGH 130 PM.
RAINFALL RATES UP TO AN INCH PER HOUR OR MORE CAN BE EXPECTED ALONG
AND TO THE SOUTH OF THIS LINE...WITH LOCALIZED FLOODING OF POORLY
DRAINED AREAS LIKELY.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...WEST
ALEXANDRIA...LEWISBURG...GREENVILLE...ARCANUM...TROTWOOD...MORAINE...
ENGLEWOOD...WEST MILTON...OAKWOOD...BRADFORD...DAYTON AND PLEASANT
HILL.
ALSO...WEST MANCHESTER...CASTINE...WAYNE LAKES...FARMERSVILLE...
GERMANTOWN...ITHACA...NEW LEBANON AND ABBOTTSVILLE ARE NEAR THE PATH
OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3979 8531 3980 8523 3990 8521 4003 8487
4002 8483 4004 8482 4046 8369 3996 8342
3931 8528 3950 8531
BINAUHeavy Rain, Wayne
- When
- April 4, 11:58 AM EST to 3:00 PM EST
- Where
- Wayne County, Centerville to 5 mi S of Richmond
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 39.820, -85.000
High water was reported on area roadways with one road closed from the high water.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Georgia, April 4 to 5, 20115 deaths · 3 injured · $16 million · EF2 · 107 events
- Hail and Damaging Winds in Georgia, April 4 to 5, 20112 deaths · 2 injured · $1.5 million · 1.75 in hail · 25 events
- Tornadoes and Flash Flood in Mississippi, April 4, 20111 death · $6.5 million · EF1 · 66 events
- Tornadoes and Hail in Kentucky, April 4, 20119 injured · $3.0 million · EF2 · 15 events
- Hail and Damaging Winds in North Carolina, April 4 to 5, 20111 death · $1.1 million · 1.25 in hail · 39 events
- Tornadoes and Hail in Louisiana, April 4, 20111 injured · $4.8 million · EF2 · 17 events
- Tornadoes and Hail in Arkansas, April 4, 20112 injured · $2.3 million · EF2 · 17 events
- Tornadoes and Hail in Tennessee, April 4, 20112 injured · $2.0 million · EF1 · 69 events
- Tornadoes and Hail in Kentucky, April 4, 20112 injured · $774,000 · EF1 · 79 events
- Tornado and Hail in Arkansas, April 4, 20113 injured · $1.8 million · EF1 · 44 events
- Hail and Damaging Winds in Tennessee, April 4, 20111 death · 1 in hail · 19 events
- Tornadoes and Hail in Louisiana, April 4, 2011$325,000 · EF2 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 293891.